Alert archive / Oregon / Gale Warnings in 2018
Gale Warning 13, NWS Portland, OR
NWS Portland, OR issued this gale warning at Feb 18, 2018, 2:57 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2018, 2:57 AM PST (10:57 UTC)
- Expired
- Feb 18, 2018, 3:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
190 WHUS76 KPQR 181057 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 257 AM PST Sun Feb 18 2018 PZZ250-190000- /O.UPG.KPQR.SI.Y.0024.000000T0000Z-180219T0600Z/ /O.UPG.KPQR.SW.Y.0019.000000T0000Z-180219T1800Z/ /O.NEW.KPQR.GL.W.0013.180218T1057Z-180218T2100Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- 257 AM PST Sun Feb 18 2018 ...GALE WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... The National Weather Service in Portland has issued a Gale Warning, which is in effect until 1 PM PST this afternoon. * WINDS...Northwest 25 knots with gusts to 35 knots through early this afternoon. * Seas...Seas near 20 feet through the afternoon, then subsiding to 15 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ275-190000- /O.EXT.KPQR.GL.W.0012.000000T0000Z-180219T1000Z/ Waters from Cascade Head to Florence OR from 10 to 60 NM- 257 AM PST Sun Feb 18 2018 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM PST MONDAY... * Winds...Northwest wind 25 to 35 knots with gusts up to 40 knots through late this evening. Winds becoming north 15 to 25 knots overnight. * Seas...Seas peak at 21 to 24 feet late this morning, the subside to 15 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ270-190000- /O.CON.KPQR.GL.W.0012.000000T0000Z-180219T0600Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM- 257 AM PST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * Wind...Northwest wind 25 to 35 knots with gusts to 40 knots through this evening. Winds becoming north 15 to 25 kt overnight. * Seas...Seas peak at 21 to 24 feet late this morning, then subside to 15 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ255-190000- /O.EXT.KPQR.SI.Y.0024.000000T0000Z-180219T1000Z/ /O.CON.KPQR.SW.Y.0019.000000T0000Z-180219T1800Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- 257 AM PST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 2 AM PST MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * WINDS...West to Northwest 20 to 25 knots with gusts to 30 knots through late this evening. * Seas...Seas peak at 19 to 21 feet this morning. Seas subside to 15 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 21 to 33 knots are expected. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember, breaking waves can easily capsize even larger vessels. && $$ PZZ210-190000- /O.CON.KPQR.RB.Y.0028.000000T0000Z-180219T0600Z/ Columbia River Bar- 257 AM PST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * IN THE MAIN CHANNEL... * General seas...Combined seas around near 18 feet by late morning. Seas possibly to 20 feet late Sunday morning through the afternoon. * FIRST EBB...Around 615 AM Sunday. Seas to 18 feet with breakers likely. * SECOND EBB...Strong ebb around 615 PM Sunday. Seas to 20 feet with breakers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ http://www.weather.gov/portland
3 follow-up statements
283 WHUS76 KPQR 181604 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 804 AM PST Sun Feb 18 2018 PZZ255-190515- /O.UPG.KPQR.SI.Y.0024.000000T0000Z-180219T1000Z/ /O.UPG.KPQR.SW.Y.0019.000000T0000Z-180219T1800Z/ /O.EXB.KPQR.GL.W.0013.000000T0000Z-180218T2300Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- 804 AM PST Sun Feb 18 2018 ...GALE WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... The National Weather Service in Portland has issued a Gale Warning, which is in effect until 3 PM PST this afternoon. * WINDS...West to northwest 25 to 30 kt with gusts to 40 knots into this afternoon. Then winds decrease to 20 to 25 kt with gusts to 30 kt. * Seas...Seas peak at 20 to 22 feet into this afternoon then subside to 15 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ275-190515- /O.CON.KPQR.GL.W.0012.000000T0000Z-180219T1000Z/ Waters from Cascade Head to Florence OR from 10 to 60 NM- 804 AM PST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST MONDAY... * Winds...Northwest wind 25 to 35 knots with gusts up to 40 knots through late this evening. Winds becoming north 15 to 25 knots overnight. * Seas...Seas peak at 21 to 24 feet late this morning, then subside to 15 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ270-190515- /O.CON.KPQR.GL.W.0012.000000T0000Z-180219T0600Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM- 804 AM PST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * Wind...Northwest wind 25 to 35 knots with gusts to 40 knots through this evening. Winds becoming north 15 to 25 kt overnight. * Seas...Seas peak at 21 to 24 feet late this morning, then subside to 15 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ250-182100- /O.CON.KPQR.GL.W.0013.000000T0000Z-180218T2100Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- 804 AM PST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WINDS...Northwest 25 knots with gusts to 35 knots through early this afternoon. * Seas...Seas 20 to 22 feet through the afternoon, then subsiding to 15 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ210-190515- /O.EXT.KPQR.RB.Y.0028.000000T0000Z-180219T1200Z/ Columbia River Bar- 804 AM PST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM PST MONDAY... * IN THE MAIN CHANNEL... * General seas...Combined seas around near 18 feet by late morning. Seas possibly to 20 feet late Sunday morning through the afternoon. * FIRST EBB...Strong ebb around 615 PM Sunday. Seas to 20 feet. * SECOND EBB...Around 645 AM Monday. Seas to 16 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ http://www.weather.gov/portland
846 WHUS76 KPQR 182116 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 116 PM PST Sun Feb 18 2018 PZZ250-191030- /O.EXP.KPQR.GL.W.0013.000000T0000Z-180218T2100Z/ /O.NEW.KPQR.SW.Y.0020.180218T2116Z-180219T2000Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- 116 PM PST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL NOON PST MONDAY... The National Weather Service in Portland has issued a Small Craft Advisory for hazardous seas, which is in effect until noon PST Monday. * Seas...Seas 21 to 24 feet through the afternoon, then subsiding to 15 feet late tonight and finally below 10 ft by Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember, breaking waves can easily capsize even larger vessels. && $$ PZZ275-191030- /O.EXT.KPQR.GL.W.0012.000000T0000Z-180219T1400Z/ Waters from Cascade Head to Florence OR from 10 to 60 NM- 116 PM PST Sun Feb 18 2018 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM PST MONDAY... * Winds...Northwest wind 25 to 35 knots with gusts up to 40 knots through late this evening. Winds becoming north 15 to 25 knots overnight. * Seas...Seas 21 to 24 feet this afternoon, then subside to 15 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ255-182300- /O.CON.KPQR.GL.W.0013.000000T0000Z-180218T2300Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- 116 PM PST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...West to northwest 25 to 30 kt with gusts to 40 knots into this afternoon. Then winds decrease to 20 to 25 kt with gusts to 30 kt. * Seas...Seas peak at 21 to 24 feet this afternoon then subside to 15 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ270-190600- /O.CON.KPQR.GL.W.0012.000000T0000Z-180219T0600Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM- 116 PM PST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * Wind...Northwest wind 25 to 35 knots with gusts to 40 knots through this evening. Winds becoming north 15 to 25 kt overnight. * Seas...Seas peaking at 21 to 24 feet this afternoon, then subsiding to 15 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ210-191030- /O.EXT.KPQR.RB.Y.0028.000000T0000Z-180220T0000Z/ Columbia River Bar- 116 PM PST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM PST MONDAY... * IN THE MAIN CHANNEL... * General seas...Seas 20 feet through the afternoon, subsiding to 15 ft and then even lower tonight. * FIRST EBB...Strong ebb around 615 PM Sunday. Seas to 20 feet. * SECOND EBB...Around 645 AM Monday. Seas to 16 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ http://www.weather.gov/portland
495 WHUS76 KPQR 182254 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 254 PM PST Sun Feb 18 2018 PZZ255-191200- /O.EXP.KPQR.GL.W.0013.000000T0000Z-180218T2300Z/ /O.NEW.KPQR.SI.Y.0025.180218T2300Z-180219T0900Z/ /O.EXB.KPQR.SW.Y.0020.180218T2300Z-180220T0600Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- 254 PM PST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 AM PST MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM PST MONDAY... ...GALE WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON... The National Weather Service in Portland has issued a Small Craft Advisory for winds, which is in effect until 1 AM PST Monday. A Small Craft Advisory for hazardous seas has also been issued. This Small Craft Advisory for hazardous seas is in effect until 10 PM PST Monday. * Winds...Northwest wind 15 to 25 kt with gusts to 30 kt. * Seas...Seas around 20 ft through the afternoon, then subsiding to 15 feet late tonight and finally below 10 ft Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember, breaking waves can easily capsize even larger vessels. && $$ PZZ275-191200- /O.CON.KPQR.GL.W.0012.000000T0000Z-180219T1400Z/ Waters from Cascade Head to Florence OR from 10 to 60 NM- 254 PM PST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * Winds...North wind 25 to 30 kt with gusts up to 35 kt. * Seas...Seas 21 to 24 feet this afternoon, then subsiding to 15 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ270-190600- /O.CON.KPQR.GL.W.0012.000000T0000Z-180219T0600Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM- 254 PM PST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * Wind...Northwest wind 25 to 30 kt with gusts to 35 kt through this evening. * Seas...Seas slowly subsiding to 15 feet late tonight then falling further Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ210-191200- /O.CON.KPQR.RB.Y.0028.000000T0000Z-180220T0000Z/ Columbia River Bar- 254 PM PST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * IN THE MAIN CHANNEL... * General seas...Seas 20 feet through the afternoon, subsiding to 15 ft and then even lower tonight. * FIRST EBB...Strong ebb around 615 PM Sunday. Seas to 20 feet. * SECOND EBB...Around 645 AM Monday. Seas to 16 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ250-191200- /O.CON.KPQR.SW.Y.0020.000000T0000Z-180219T2000Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- 254 PM PST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL NOON PST MONDAY... * Seas...Seas 21 to 24 feet through the afternoon, then subsiding to 15 feet late tonight and finally below 10 ft by Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember, breaking waves can easily capsize even larger vessels. && $$ http://www.weather.gov/portland
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Feb 17, 8:01 PM PST, 6 hours 56 minutes earlier.
Area forecast discussion, Feb 17, 8:01 PM PST, 6 hours 56 minutes before
Area Forecast Discussion
National Weather Service Portland OR
801 PM PST Sat Feb 17 2018
.SYNOPSIS...Reminder that it is still winter, with shot of colder air
for this week. Will see heavy snow in the mountains tonight and
Sunday, with snow at times down to the lower elevations of the
region. Dry weather on Mon and Tue, then will bring back a minor
threat of precipitation for the region. But, not strong threat, as
overall will stay on cool and drier side for the coming week.
&&
.SHORT TERM...Tonight through Monday...Have added a slight chance for
thunderstorms over the coastal waters and along the immediate coast
early Sunday morning through Sunday evening when the low is expected
to move over the area. Colder air is starting to move into extreme SW
Washington and extreme NW Oregon this evening and snow levels are
lowering. Surface observations, the Astoria Wind profiler, and local
web cams suggest that the snow level for the coast and northern coast
range (including the Willapa Hills) are between 2500 and 3000 feet.
The coldest air is expected later tonight and will push the snow
levels even lower. Did not change timing or amounts of low elevation
snow with the evening update, but did increase pops slightly. ~TJ
Previous discussion from 238 PM follows. Vigorous upper level trough
now digging into the Pac NW. Cold front has pushed inland today, with
breezy southwesterly winds and somewhat mild conditions at the
moment, with temperatures in the lower to middle 50s inland. Decent
onshore flow, with winds gusting 25 to 35 mph across the lowlands,
and 35 to 50 mph over the higher terrain of the Cascades. Said winds
will ease a bit this evening, but will stay breezy over the higher
terrain through Sun afternoon.
Much colder air aloft will push inland tonight and Sun, allowing snow
levels to tumble down to around 500 to 1000 feet by Sun am. Plenty
of showers to push across region tonight, and with snow levels
lowering, think will have good chance of getting some sticking snow
down as low as 500 to 800 feet later tonight into early Sun am,
mainly in the Coast Range to Portland and northward.
Next upper disturbance now about 100 miles off the north tip of
Vancouver Island. Models insist this low will push inland over south
Washington or northwest Oregon later Sun am, then across to north
Oregon Cascades in the afternoon. Thicknesses and temperature profile
support snow fairly low to east of this low, but not sure if will get
all way to valley floors. Will be close, so will keep snow levels at
400 to 600 feet for Cowlitz lowlands southward through
Portland/Vancouver metro, and 700 to 1000 feet south of Portland down
to Salem and Eugene. At moment, leaning to 1 to 3 inches of snow for
areas above those levels, with an inch or less below. But, for most
areas below a 500 to 800 feet levels, snowfall will be spotty or
hit-n-miss as will depend on where showers develop/move, with brief
accumulations that will likely melt off a bit after it accumulates on
Sun.
As the day progresses, air mass will cool further, with snow levels
gradually lowering to valley floors by evening. Suspect this may be
best time for lowland accumulations, but likely an inch or possibly 2
incs for those areas, but may be in question as precipitation will be
gradually decreasing.
Snow will still be falling over the higher terrain, with another 10
to 20 inches of snow in the Cascades. Travel over the Cascades will
be difficult and slow at times, due to combination of heavy snow at
times along with low visibilities from blowing/drifting of snow.
Have also issued various Winter Weather Advisories for snow for many
areas. Also, will maintain Winter Storm Warnings for the Cascades
where will see another 10 to 24 inches of snow through Sun night.
Cold front will gradually push south across the region Sun night,
with precipitation decreasing. But, will see much colder air push
into the region, with temperatures dropping into 20s. Any moisture
on roadways will likely freeze, with widespread icy spots a good bet
throughout the region Sun night into Mon am.
Still cold on Mon, with highs generally in the 30s for the lowlands,
and 20s in the Cascades.
/Flanders
.LONG TERM...No Changes. Previous discussion follows...Tuesday night
through Saturday...Expect the cold pattern to continue through the
middle portion of next week before some slight moderation in
temperatures later in the week. Forecast models continue to display
somewhat different scenarios with various disturbances moving near or
through the region and as such, confidence in the details
(specifically, precipitation) remains somewhat lower than normal
through the long term forecast period. The mean longwave pattern
remains consistent with an amplified upper ridge remaining over the
east-central Pacific and generally northerly flow across the Pacific
Northwest. Thus, the key factor will be determining if a more
northeasterly or northwesterly component to the flow pattern aloft
develops. Maintained some mention of PoPs late Wednesday and early
Thursday, but at this point expect the snow level to remain around
1,500 feet or so through this time period. Otherwise, below normal
temperatures and only occasional infusion of moisture can be expected
through next week. Cullen
&&
.AVIATION...Post-frontal showery air mass over the area this
evening. Generally VFR inland and a mix of MVFR and VFR for the
coastal TAF sites. Do not see much change in overall conditions
through about 12Z Sun. A surface low dropping south along the
Washington coast will be near KAST by 18Z. Expect deteriorating
flight conditions after 12Z from north to south. Northern TAF
sites, such as KAST, KUAO, and KSLE may see a rain/snow mix 12Z
to 18Z. The low continues to slide south Sun afternoon and
evening, with higher probability of IFR conditions as showers
fall more as snow, with the exception of the Central Oregon
coast.
PDX AND APPROACHES...VFR at the terminal and vicinity as of 04Z
and this will hold through at least 12Z. Flight conditions lower
to at least MVFR shortly after 12Z, with the potential for
rain/snow mix at the terminal, KTTD and KHIO through 18Z.
Generally MVFR 18Z through 02Z Sun, with areas of IFR. Higher
probability of snow after 00Z Sun. Any snow that occurs in the
morning is not expected to impact runways. Weishaar
&&
.MARINE...Wind speeds have eased a bit this evening, but buoys
continue to show 30-35 kt gusts. Wind will strengthen Sun
morning, with gusts up to 40 kt over the outer waters. Will leave
the current gale warning for the outer waters as is, but latest
guidance suggests gusts may fall below gale criteria in PZZ270
around 00Z Mon. Will let the gale for PZZ250 expire at 04Z and
replace with small craft advisories. Will need to closely monitor
this zone late tonight through Sun morning as the 00Z GFS is
hinting at 35 kt boundary layer wind speeds sneaking into that
zone between 12Z and 18Z Sun. The NAM is a little weaker with its
wind speeds.
There are some model differences regarding the location and track
of the surface low. The NAM and ECMWF shift the low center
inland into SW Washington 18Z Sun while the GFS keeps the low
center near Cape Disappointment. In any event, wind speeds will
begin to diminish late Sunday afternoon through the night, with
the strongest gusts holding out across PZZ275 the longest. Wind
speeds fall below 15 kt by Mon.
Seas have risen to 16 to 18 ft, pretty close to the ENP guidance.
The latest run has a core of 29 ft seas about 150 nm west of Cape
Disappointment 18Z Sun. Made minimal changes to the wave forecast
through Sun night. Expect the highest seas late Sun morning
through mid-afternoon. Wave heights diminish quickly from north
to south Sun night through Mon and expect seas to be under 10 ft
by 00Z Tue. Weishaar
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory from midnight tonight to 5 AM PST
Monday for Upper Hood River Valley.
Winter Weather Advisory from 2 AM Sunday to 5 AM PST Monday for
Central Columbia River Gorge-Western Columbia River Gorge.
Winter Weather Advisory until 4 AM PST Monday for Cascade
Foothills in Lane County-Northern Oregon Cascade Foothills.
Winter Storm Warning until 5 AM PST Monday for Cascades in Lane
County-Northern Oregon Cascades.
Winter Weather Advisory from 2 AM Sunday to midnight PST Sunday
night for Greater Portland Metro Area.
Winter Weather Advisory from 2 AM to 10 PM PST Sunday for Lower
Columbia-North Oregon Coast.
Winter Weather Advisory from midnight tonight to 4 AM PST
Monday for Central Coast Range of Western Oregon-Coast
Range of Northwest Oregon.
Winter Weather Advisory from 4 AM Sunday to 4 AM PST Monday for
Central Willamette Valley-South Willamette Valley.
WA...Winter Weather Advisory from 2 AM Sunday to 5 AM PST Monday for
Central Columbia River Gorge-Western Columbia River Gorge.
Winter Weather Advisory until 4 AM PST Monday for South
Washington Cascade Foothills.
Winter Weather Advisory from 2 AM Sunday to midnight PST Sunday
night for Greater Vancouver Area.
Winter Weather Advisory from 2 AM to 10 PM PST Sunday for I-5
Corridor in Cowlitz County-South Washington Coast.
Winter Weather Advisory from midnight tonight to 4 AM PST
Monday for Willapa Hills.
Winter Storm Warning until midnight PST Sunday night for South
Washington Cascades.
PZ...Gale Warning until 10 PM PST Sunday for Waters from Cape
Shoalwater WA to Florence OR from 10 to 60 NM.
Small Craft Advisory for Rough Columbia River Bar until 10 PM
PST Sunday.
Small Craft Advisory for winds until 10 PM PST Sunday for
Coastal waters from Cape Shoalwater WA to Cascade Head OR
out 10 NM.
Small Craft Advisory for hazardous seas until 10 AM PST
Monday for Coastal waters from Cape Shoalwater WA to Cascade Head OR
out 10 NM.
Small Craft Advisory for winds until 10 PM PST Sunday for
Coastal waters from Cascade Head to Florence OR out 10 NM.
Small Craft Advisory for hazardous seas until 10 AM PST Monday
for Coastal waters from Cascade Head to Florence OR out 10
NM.
&&
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland
This discussion is for Northwest Oregon and Southwest Washington
from the Cascade crest to 60 nautical miles offshore. This area is
commonly referred to as the CWA or forecast area.The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:16 PM PST | Small Craft Advisory for Hazardous Seas | PQR | 30 hr | |
| Feb 18, 2:54 PM PST | Small Craft Advisory for Winds | PQR | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.